MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 PINNACLE AB TAMP EXTRACTOR; PROJECT NEPTUNE : EXTRACTION INSTRUMENTS

DEPUY IRELAND - 9616671 PINNACLE AB TAMP EXTRACTOR; PROJECT NEPTUNE : EXTRACTION INSTRUMENTS
Catalog Number 221760120
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Date of Event 05/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
I don't have the details yet on some of the products involved, pinn cup and ceramic insert and head.It was a revision and they had major problems removing ceramic insert.They tried the alternative bearings removing instrument, the small ceramic extractor and nothing worked.They spend at least an hour trying to remove the insert.They even called me from the or to verify if they were using the right instruments and technique, but nothing worked.They finally tried to cut the ceramic insert with a midasrex diamond burr with no results.They finally opted to try to remove the cup with the insert still in it using zimmer's explant instrument.While tapping on the handle, the ceramic insert finally cracked and they were able to remove it.A t handle was also broken during this case, part of the tip broke, due to wear.Also a ceramic extractor tip was damaged.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: examination of the returned instrument confirmed the complaint.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINNACLE AB TAMP EXTRACTOR
Common Device Name
PROJECT NEPTUNE : EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key7583073
Report Number1818910-2018-61656
Device Sequence Number11391758
Product Code MRA
UDI-Device Identifier10603295424161
UDI-Public10603295424161
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221760120
Device Lot NumberNW146105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2018
Initial Date Received by Manufacturer 05/11/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date06/08/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1